hydrocortisone- microdose therapy

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by gnanny, Jul 2, 2004.

  1. DebbieG64

    DebbieG64 Member

    I wish to convey my experiences with Microdose Therapy from the Helens Foundation that claims to reduce pain for RA, CFS, Fibro back pain, migraines and even Parkinson’s by using Hydrocortisone (Cortisone tablets). You name the illness…they claim to “reduce it or eliminate it.” I bit the sales pitch hook of the promises to “arrest Fibromyalgia in 21 days” with a program where “patients average 77% relief.” Desperate people in pain tend to do desperate things. Of course the people over the phone were very nice. They were also very happy to “get my check” of $7495.00 rather than my medical information. During the “Shower” loading dose, of 100 mgs of Hydrocortisone, I experienced concerning adverse reactions such as swelling of the face, jaw, neck and armpits. I also had a sore throat, minor chest pain and unbearable head face & jaw pain which made it unbearable to be around anyone or do anything. What really concerned me the most was an overwhelming, dark crushing depression and an extreme level of fatigue to the point that I could barely get out of bed. I was told Hydrocortisone was a more “natural” drug. I taped down with no relief then stopped taking the drug per 3 doctor’s orders include their own doctor in my area! I should have listened to my doctors who discouraged me from entering the program.

    In essence, it was a very expensive lesson for me to which the program cost me out of pocket $5545.00 out of $7495.00. I paid $900 for Food Allergy Testing through the program which came from a Lab that mainly tests horses, dogs and cats. I also had to pay $995 for a digital tracking system (a computer graphing program) that charted my daily fluctuating symptoms from 4 pages of pain diaries as “improvements” rather than recoveries from overdosing of Hydrocortisone. Of course my pain level is going to lessen when I stop taking the drug that flared me up. So there is how they get the “percentage of improvements” they claim to make. You are nothing more than a daily total number for his graphing program. They do not care what illness you have, what your symptoms are or what reactions you have. You have to sign a contract and you will lose most of your money even if you can't tolerate the drug.

    I did receive some feedback that there is a consumer alert about this very product onhttp://www.fmnetnews.com/a website for people living with Fibro. Also visit their FibroAction websitewww.fibroaction.org for evidence based information and also that they hold the Information Standard certificate too.

    I want to give people a heads up on this program. I didn’t see many independent patient reviews outside of their website. I have seen some of their solicitation replies to people posting their symptoms on message boards so be aware. There is a predator preying on people in pain! I lost a lot of money and I now regret entering the program. So be warned! I was a fool! Hydrocortisone (Cortisol) in lower doses may work for you but speak to your doc about trying the drug. You don’t need to spend $7495! In a final letter Dr. Stenberg wrote to me: “Which are we to believe: Ms G’s diary numbers or her words?” So there you go. This shows the true nature of a predator/doctor and that he is only concerned with numbers not symptoms.

    I also received feedback that Dr.Michael Jon Kell medical license was revoked and that he was convicted in Georgia of one count of felony Conspiracy to Defraud the State, one count of felony Medicaid Fraud, one count of felony False Writings, and three counts of felony Tax Evasion. Dr. Kell endorses Dr. Stenberg’s program! So beware! I hope this helps prevent others from being preyed upon. When one is in pain, one tends to try everything and anything. I did file a complaint with the BBB and I will be pursing other avenues on this matter. Take care. DG.
  2. Mikie

    Mikie Moderator

    I'm on my second course of a Medrol Pack (prednisone) and it is helping my sciatica exacerbated by a hip injury. I have found it screws up my appetite. You start with 6 tabs the first day, 5 the second day, etc. until it's gone. Well, about day three, I start to get withdrawal symptoms of shakiness and depression. At least, I don't get roid rage. I hate having to take this stuff but, right now, I can barely walk so will do whatever it takes.

    Love, Mikie